Drug interactions between Lomotil and potassium chloride
Interactions between your drugs
atropine ↔ potassium chloride
Applies to:Lomotil (atropine/diphenoxylate) and potassium chloride
The following interaction applies only if you are taking potassium in a solid formulation (i.E., tablet or capsule swallowed whole): Talk to your doctor before using potassium oral tablets or capsules together with atropine. Depending on the dose of atropine and your overall physical health, combining these medications may increase the irritant effects of potassium on your stomach and upper intestine. This can rarely result in ulcers, bleeding, and other gastrointestinal injury. Contact your doctor immediately if you develop severe abdominal pain, bloating, sudden dizziness or lightheadedness, nausea, vomiting (especially with blood), loss of appetite, and/or black, tarry stools during treatment with these medications. Alternatively, a liquid formulation of potassium may be considered when used in combination with atropine. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Lomotil (atropine / diphenoxylate)
Alcohol can increase the nervous system side effects of diphenoxylate such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with diphenoxylate. Do not use more than the recommended dose of diphenoxylate, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.